Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


arrhythmia causes: side effect of drug? anemia?
Feb 14, 2004

A close friend was diagnosed w/AIDS and MAC recently and I feel as if we aren't getting answers from doctors, though maybe this is because there isn't a definite answer.His latest symptom is arrythmia, and his doctors have said there is nothing to be done at present, because the arrhythmia is probably but not certainly caused by anemia from MAC. (His resting heart rate is about 130, and after walking a couple of blocks to the hospital, it's gone up to 170.) There's been no talk re. the possibility of whether this may be a side effect of AZT or any of the other drugs he's taking. I know you can't answer this definitely, but does it seem likely that this arrhythmia is due to the anemia from the MAC? Is there another OI that might be the cause that his doctors should check for? Should his doctors reconsider some of the drugs he's taking or think about changing his doses? Is there a drug his doctors should consider giving him for the arrhythmia? Sorry to be so vague, and thanks for any info you might be able to give.

Response from Dr. Henry

Anemia and fever can both cause a fast heart rate. There is some concern that AZT may occasionally cause a cardiomyopathy and that protease inhibitors can very rarely cause a prolongation of the QT interval leading to arrythmias. Those are both much less likely that other causes. Most HIV specialists are pretty good at sorting that out. KH



Previous
Could I try Sustiva again?
Next
Cold hands & feet with Neurontin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement